I got the results of a MRI scan this week. It is a year since I had CK radiation treatment for my AVM. The neurosurgeon explained that my AVM had decreased in line with expectations. He said my progress was average :-). It may take 12-24 months to get rid of it. In the meantime a bleed is always possible. The neuro showed me where clotting had occurred which will decrease blood supply to the AVM thus closing it off. There is little swelling at present. It is possible that further swelling may occur. This swelling/attenuation/scarring are all results of the radiation treatment. These effects may well have contributed to a seizure I had in December followed by severe headaches in January. The headaches lasted about 6 weeks. I continue to suffer some tingling and sensations in my left hand. Knowing what causes this lessens the worry. I continue to feel tired and try not to overdo things.The neuro suggested another follow up in 12 months time unless anything happens in the meantime.
Is it usual for swelling to occur after such a long time. I don’t know How long side effects take to happen. I thought that swelling would happen straight away. I will be having gk soon and thought that swelling, if any, would happen soon after the treatment, am a little bit worried that it can carry on so long after. Wishing you well.
Thanks Linda, I did suffer some immediate swelling following the CK treatment. A short course of steroids fixed that. I understand that as the radiation takes effect, swelling can occur. In my case it happened 8 months after the treatment and the neuro said it could happen again over the next 12 months but everybody will respond differently. Hope it goes well for you.
Thats great news Seán, roll on the next 12 months and then freedom! Can I ask who your doc is and if you're happy with him?
Stay strong, Sean! It took 2 years for my radation to take my AVM away...All you can do at this time is to hang in there!
Great news. Hang in there and good luck.